Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 40, NWS Little Rock, AR

March 30, 2016Polk County, Scott County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 30, 2016, 3:04 PM CDT for Polk County, Scott County, Arkansas. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2016, 3:04 PM CDT (20:04 UTC)
Expired
Mar 30, 2016, 3:17 PM CDT
In force
13 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Polk County, AR, Scott County, AR

The radar

The Western Arkansas radar (KSRX), 71 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 8.1 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 568 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
568 J/kg
Mixed-layer CIN
-248 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:59 PM CDT, 5 minutes earlier.

Area forecast discussion, Mar 30, 2:59 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
259 PM CDT WED MAR 30 2016

.DISCUSSION...

MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF CONVECTION...WITH
HEAVY RAIN AND SEVERE POTENTIAL IN THE FIRST 36 HOURS. FLASH FLOOD
WATCH IS IN EFFECT THROUGH THURSDAY MORNING.

AFTERNOON CONVECTION HAS INCREASED OVER AR...WITH SEVERAL REPORTS
OF SMALL HAIL AND HEAVY RAIN. UPPER LEVEL LIFT AND LOW LEVEL
JET...AS WELL HAS HIGH PRECIP WATER VALUE AIR...HAS MOVED INTO
AR...AND WIDE SPREAD CONVECTION HAS DEVELOPED. FORECAST WILL HAVE
A HIGH PERCENT OF RAIN. ALSO SOME STRONG TO SEVERE STORMS ARE
EXPECTED...AND CURRENT TORNADO WATCH IS IN EFFECT OVER SW AR UNTIL
10 PM. THE UPPER LOW WAS OVER THE WESTERN PLAINS...WITH A STRONG
SW UPPER FLOW INTO THE SOUTHERN PLAINS. SPC DAY ONE HAS ENHANCED
AND SLIGHT RISK OVER ALL OF AR.

&&

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT

FORECAST THIS AFTERNOON TO TONIGHT WILL HAVE A HIGH CHANCE OF
RAIN AND THUNDERSTORMS...WITH HEAVY RAIN AND ISOLATED SEVERE
POTENTIAL. CURRENT CLOUDS AND RAIN OVER AR SHOULD HOLD INSTABILITY
AT BAY...AND SEVERE STORM THREAT MAY BE HELD DOWN A BIT. A VEERING
PROFILE REMAINS OVER AR...ESPECIALLY IN THE EAST...AND AN ISOLATED
TORNADO THREAT WILL REMAIN STILL DO EXPECTED SOME FLASH FLOODING
WITH STORMS DUE TO HIGH WATER CONTENT. THE COLD FRONT WILL NOT
MOVE THROUGH AR UNTIL THURSDAY AFTERNOON...AND EVEN A LOWER CHANCE
OF RAIN WILL BE HELD AFTER FRONT UNTIL THE DRIER AND COOLER AIR
MASS FILTERS IN OVER THE REGION. TEMPS WILL BE AROUND NORMAL
VALUES...COOLING A BIT BEHIND THE FRONT.

&&

.LONG TERM...FRIDAY THROUGH WEDNESDAY

COMPARATIVELY QUIET LONG TERM...AS SUCH HAVE MADE VERY LITTLE IN THE
WAY OF SIGNIFICANT CHANGES TO THE ONGOING FORECAST. LONG TERM BEGINS
WITH AN UPPER TROUGH SWINGING THROUGH COMBINED WITH NORTHERLY
SURFACE FLOW RESULTING IN BELOW NORMAL TEMPERATURES FOR THE WEEKEND.
TEMPERATURES WILL REBOUND FOR THE BEGINNING OF NEXT WEEK.

THE NEXT COLD FRONT WILL PASS THROUGH THE STATE MONDAY NIGHT...AT
THIS POINT HAVE MAINTAINED A DRY FORECAST AS MOISTURE REMAINS
LACKING. DID GO AND INCLUDE POPS WITH THE NEXT FRONT WEDNESDAY...AS
MOISTURE RETURN WILL BE A BIT BETTER. HOWEVER DIFFERENCES STILL
EXIST WITH THE MODELS AND ONLY WENT WITH SLIGHT CHANCE POPS AT THIS
TIME

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     59  76  45  65 /  90  30  10  10
CAMDEN AR         64  79  49  69 /  90  50  10  10
HARRISON AR       56  68  41  61 /  60  10   0  10
HOT SPRINGS AR    61  76  46  66 /  90  30  10   0
LITTLE ROCK   AR  61  77  48  67 /  90  40  10   0
MONTICELLO AR     64  80  51  69 / 100  70  30   0
MOUNT IDA AR      60  75  44  64 /  80  20   0  10
MOUNTAIN HOME AR  57  70  42  63 /  80  10   0  10
NEWPORT AR        60  77  46  66 / 100  30  10   0
PINE BLUFF AR     63  79  49  67 / 100  50  20   0
RUSSELLVILLE AR   59  73  44  65 /  80  20   0  10
SEARCY AR         60  77  46  66 /  90  30  10   0
STUTTGART AR      62  78  48  67 / 100  50  20   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR ARKANSAS-BRADLEY-
CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-GRANT-HOT SPRING-
JEFFERSON-LINCOLN-MONROE-OUACHITA-PIKE.

&&

SHORT TERM...59 / LONG TERM...65
Hazardous weather outlook, Mar 30, 5:00 AM CDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED MAR 30 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311015-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-
500 AM CDT WED MAR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL MOVE ACROSS THE REGION TODAY AND TONIGHT
BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE STATE.
PRECIPITATION WILL DEVELOP OVER WESTERN AND SOUTHWEST ARKANSAS THIS
MORNING AND OVERSPREAD THE STATE BY WEDNESDAY AFTERNOON. SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT BEFORE PRECIPITATION
MOVES EAST OF THE STATE THURSDAY MORNING.

WIDESPREAD RAIN AMOUNTS OF ONE TO THREE INCHES ARE EXPECTED WITH
THIS SYSTEM WITH THE HEAVIEST AMOUNTS OVER THE SOUTH. SLOW MOVING
THUNDERSTORMS COULD DROP HEAVY RAIN IN THIS AREA AND LOCALIZED FIVE
INCH RAIN AMOUNTS CAN NOT BE RULED OUT. A FLASH FLOOD WATCH IS IN
EFFECT THROUGH TONIGHT FOR SOUTHERN ARKANSAS.

IN ADDITION TO THE POSSIBILITY OF HEAVY RAIN...STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE. WHILE ANY PART OF THE STATE COULD
SEE SEVERE WEATHER...ONCE AGAIN THE SOUTH APPEARS TO HAVE THE BEST
CHANCE OF SEEING THE STRONGEST STORMS. ALL OF ARKANSAS IS IN A
SLIGHT RISK OF SEVERE WEATHER BUT AREAS SOUTH OF A MENA TO HOT
SPRINGS TO STUTTGART LINE WILL SEE AN ENHANCED THREAT OF SEVERE
WEATHER.

LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS AND
A TORNADO RISK ALSO EXISTS. WHILE THUNDERSTORMS WILL BE POSSIBLE
ANYWHERE ACROSS THE STATE TODAY...THE STRONGEST STORMS ARE EXPECTED
THIS EVENING AND DURING THE OVERNIGHT HOURS IN THE ENHANCED RISK
AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO SEVERE WEATHER CONCERNS EXIST IN THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56

In the hours before

Special weather statement, Mar 30, 1:41 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
141 PM CDT WED MAR 30 2016

ARZ023-024-032-301930-
VAN BUREN AR-CLEBURNE AR-FAULKNER AR-
141 PM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VAN BUREN...NORTHEASTERN
FAULKNER AND WESTERN CLEBURNE COUNTIES UNTIL 230 PM CDT...

AT 141 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
QUITMAN...OR 16 MILES SOUTHWEST OF HEBER SPRINGS...MOVING NORTH AT 45
MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HEBER SPRINGS...       FAIRFIELD BAY...       GREERS FERRY...
QUITMAN...             GUY...                 SHIRLEY...
HIGDEN...              WOOLLY HOLLOW STATE ...
FAIRFIELD BAY MARINA...
FAIRBANKS...           SUGAR LOAF RECREATIO...
BEE BRANCH...
BARNEY...              WOODROW...             PEARSON...
PRIM...                CHOCTOW RECREATION A...
BREWER...
EDGEMONT...            MORGANTON...

LAT...LON 3522 9222 3525 9237 3570 9242 3570 9194
TIME...MOT...LOC 1841Z 192DEG 39KT 3536 9227

65
Local storm report, Mar 30, 1:52 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
152 PM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     HAIL             2 W HOT SPRINGS VILLAGE 34.66N 92.98W
03/30/2016  E0.88 INCH       SALINE             AR   PUBLIC

            PUBLIC REPORTED HAIL NEAR HOT SPRINGS VILLAGE

&&

MBROWN
Local storm report, Mar 30, 2:02 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
202 PM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 PM     HAIL             2 W HOT SPRINGS VILLAGE 34.66N 92.98W
03/30/2016  E0.88 INCH       SALINE             AR   PUBLIC

            PUBLIC REPORTED HAIL NEAR HOT SPRINGS VILLAGE

&&

MBROWN
Local storm report, Mar 30, 2:48 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
248 PM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     FLASH FLOOD      4 W DOWNTOWN LITTLE ROC 34.75N 92.35W
03/30/2016                   PULASKI            AR   SOCIAL MEDIA

            FLASH FLOODING REPORTED IN THE AREA.

&&

MBROWN
Local storm report, Mar 30, 2:53 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
253 PM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     FLASH FLOOD      2 S N LITTLE ROCK ARPT  34.81N 92.26W
03/30/2016                   PULASKI            AR   NWS EMPLOYEE

            FLASH FLOODING REPORTED ALONG VARIOUS ROADS.

&&

MBROWN
Special weather statement, Mar 30, 2:57 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
257 PM CDT WED MAR 30 2016

ARZ033-045-046-302045-
WHITE AR-PRAIRIE AR-LONOKE AR-
257 PM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LONOKE...WESTERN WHITE
AND NORTHWESTERN PRAIRIE COUNTIES UNTIL 345 PM CDT...

AT 257 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WARD TO NEAR LONOKE...
AND MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CABOT...               SEARCY...              LONOKE...
BEEBE...               WARD...                AUSTIN IN LONOKE COU...
JUDSONIA...            KENSETT...             HIGGINSON...
WEST POINT...          CROSBY...              THURMAN...
MCRAE...               OLD AUSTIN...          SISEMORE...
PARNELL...             MCCREANOR...           SYLVANIA...
METO...                GARNER...

LAT...LON 3550 9173 3503 9152 3464 9194 3509 9210
TIME...MOT...LOC 1957Z 209DEG 38KT 3506 9202 3475 9194

224

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 9:42 AM CDTRiver Flood WarningLZKClark, Hot Spring69 hr
Mar 30, 9:42 AM CDTRiver Flood WarningLZKCalhoun, Ouachita6 days
Mar 30, 9:43 AM CDTRiver Flood WarningLZKSaline62 hr
Mar 30, 9:46 AM CDTRiver Flood WarningLZKIndependence, Jackson, Lawrence9 days
Mar 30, 10:42 AM CDTRiver Flood WarningLZKWhite50 hr
Mar 30, 10:52 AM CDTRiver Flood WarningLZKJackson, Woodruff17 days
Mar 30, 11:18 AM CDTSpecial Weather StatementLZKJohnson42 min
Mar 30, 11:27 AM CDTSpecial Weather StatementLZKLogan48 min
Mar 30, 11:36 AM CDTSpecial Weather StatementLZKStone39 min
Mar 30, 12:10 PM CDTSpecial Weather StatementLZKDallas50 min
Mar 30, 12:27 PM CDTSpecial Weather StatementLZKPulaski48 min
Mar 30, 12:35 PM CDTSpecial Weather StatementLZKHot Spring40 min
Mar 30, 12:42 PM CDTSpecial Weather StatementLZKPulaski48 min
Mar 30, 1:15 PM CDTSpecial Weather StatementLZKConway45 min
Mar 30, 1:41 PM CDTSpecial Weather StatementLZKCleburne49 min
Mar 30, 2:27 PM CDTFlash Flood WarningLZKPulaski, Saline3 hr
Mar 30, 2:57 PM CDTSpecial Weather StatementLZKLonoke, White48 min
Mar 30, 3:48 PM CDTFlash Flood WarningLZKFaulkner, Pulaski3 hr
Mar 30, 4:47 PM CDTFlash Flood WarningLZKCleburne, Conway, Faulkner, Stone, Van Buren3 hr
Mar 30, 5:14 PM CDTSpecial Weather StatementLZKDallas, Ouachita46 min
Mar 30, 5:17 PM CDTFlash Flood WarningLZKGarland, Grant, Hot Spring, Pulaski, Saline3 hr
Mar 30, 5:20 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Grant, Hot Spring, Saline40 min
Mar 30, 5:21 PM CDTFlash Flood WarningLZKClark, Garland, Hot Spring, Pike6 hr
Mar 30, 5:26 PM CDTSevere Thunderstorm WarningLZKCleveland, Dallas, Grant, Hot Spring, Ouachita29 min
Mar 30, 5:30 PM CDTFlash Flood WarningLZKFaulkner, Pulaski, Saline3 hr
Mar 30, 5:34 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Grant, Hot Spring26 min
Mar 30, 5:37 PM CDTFlash Flood WarningLZKCleburne, Faulkner, Independence, Izard, Jackson, Lonoke and 4 more3 hr
Mar 30, 5:51 PM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski, Saline12 min
Mar 30, 5:54 PM CDTTornado WarningLZKDallas, Grant36 min
Mar 30, 6:12 PM CDTSpecial Weather StatementLZKJackson48 min
Mar 30, 6:18 PM CDTTornado WarningLZKCleveland, Jefferson42 min
Mar 30, 6:26 PM CDTSevere Thunderstorm WarningLZKGrant, Hot Spring, Jefferson, Pulaski, Saline49 min
Mar 30, 6:32 PM CDTFlash Flood WarningLZKIndependence, Jackson, Prairie, White, Woodruff6 hr
Mar 30, 6:53 PM CDTSevere Thunderstorm WarningLZKDrew37 min
Mar 30, 6:56 PM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson49 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.